MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6+R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6+R
Model Number 02.12.0026R
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 05/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2026 gmk-sphere 02.12.0026r gmk-sphere femoral component cemented - 6+r (k140826) lot.162695: (b)(4) items manufactured and released on 16-jun-2016.Expiration date: 2021-may-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Gmk-sphere 02.07.1205r tibial tray fix cemented s.5r (k090988) lot.164904: (b)(4) items manufactured and released on 12-oct-2016.Expiration date: 2021-oct-02.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision surgery due to aseptic loosening of the knee implants after about 9 years and 4 months from primary.The surgeon revised the gmk-sphere patella s4 to a same size patella, revised the sphere femur cemented right s6 + to a gmk-hinge femoral component size 5, revised the flex right 14mm s5 insert to a gmk-hinge size5 12mm insert, and revised the gmk-sphere tibial cemented tray s5 to a gmk-hinge tibial tray 5r.The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 6+R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25297689
Report Number3005180920-2026-00522
Device Sequence Number9249376
Product Code JWH
UDI-Device Identifier07630030862441
UDI-Public07630030862441
Combination Product (Y/N)N
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model Number02.12.0026R
Device Lot Number162695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite